Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 174, NWS Jackson, MS

April 29, 2014Leake County, Neshoba County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2014, 3:50 PM CDT for Leake County, Neshoba County, Winston County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 3:50 PM CDT (20:50 UTC)
Expired
Apr 29, 2014, 4:45 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Leake County, MS, Neshoba County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:05 PM CDTTSTM WND DMG4 Sse Edinburg, MSTHE ROOF OF A PORCH WAS BLOWN SOME 200 FT WHERE IT DAMAGED A POWER LINE AND POWER POLE. SKIRTING ON A MOBILE HOME WAS ALSO THROWN. THIS OCCURRED ALONG HWY 427 ABOUT 0.5 MI N OF HWY 488.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS54 KJAN 292050
SVRJAN
MSC079-099-159-292145-
/O.NEW.KJAN.SV.W.0174.140429T2050Z-140429T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUSCOLA...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MADDEN AROUND 400 PM CDT.
  EDINBURG AND DOWDVILLE AROUND 405 PM CDT.
  PEARL RIVER AROUND 415 PM CDT.
  PHILADELPHIA AROUND 425 PM CDT.
  STALLO AND BURNSIDE AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3258 8945 3278 8957 3301 8920 3277 8893
TIME...MOT...LOC 2050Z 238DEG 33KT 3270 8948

HAIL...1.00IN
WIND...60MPH

$$

MME
2 follow-up statements
327 
WWUS54 KJAN 292057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE APR 29 2014

MSC159-292108-
/O.CAN.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
WINSTON MS-
357 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINSTON COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3258 8945 3274 8949 3293 8911 3277 8893
TIME...MOT...LOC 2058Z 252DEG 35KT 3269 8939

$$

MSC079-099-292145-
/O.CON.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
NESHOBA MS-LEAKE MS-
357 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEAKE AND NORTHERN NESHOBA COUNTIES UNTIL 445 PM CDT...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
MADDEN...AND MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWDVILLE AND EDINBURG AROUND 405 PM CDT.
  DIXON AROUND 410 PM CDT.
  PEARL RIVER AROUND 415 PM CDT.
  PHILADELPHIA AND BURNSIDE AROUND 425 PM CDT.
  FORESTDALE AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3258 8945 3274 8949 3293 8911 3277 8893
TIME...MOT...LOC 2058Z 252DEG 35KT 3269 8939

HAIL...1.50IN
WIND...60MPH

$$

MME
305 
WWUS54 KJAN 292117
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT TUE APR 29 2014

MSC079-292127-
/O.CAN.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
LEAKE MS-
417 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3265 8930 3281 8930 3293 8911 3277 8893
TIME...MOT...LOC 2117Z 252DEG 35KT 3275 8918

$$

MSC099-292145-
/O.CON.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
NESHOBA MS-
417 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NESHOBA COUNTY UNTIL 445 PM CDT...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARL RIVER...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHILADELPHIA AND BURNSIDE AROUND 425 PM CDT.
  FORESTDALE AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3265 8930 3281 8930 3293 8911 3277 8893
TIME...MOT...LOC 2117Z 252DEG 35KT 3275 8918

HAIL...1.00IN
WIND...60MPH

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:46 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 29, 10:46 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT TUE APR 29 2014

...ANOTHER ROUND OF SEVERE STORMS EXPECTED ACROSS EASTERN PORTIONS OF
THE ARKLAMISS THIS AFTERNOON INTO THIS EVENING...

.UPDATE...BACKED OFF ON POPS FOR THIS MORNING ACROSS AREAS GENERALLY
ALONG AND NORTH OF I-20. ALSO LOWERED AFTERNOON HIGHS A BIT IN LINE
WITH LATEST GUIDANCE NUMBERS AND CLOUD COVER EXPECTED TO DEVELOP THIS
AFTERNOON.

&&

.DISCUSSION...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED THIS
AFTERNOON AS AN APPROACHING S/WV INTERACTS WITH WARM/MOIST ADVECTION
AND DAYTIME HEATING THIS AFTERNOON. DGX/LIX VAD WIND PROFILES
INDICATE SOUTHERLY 20-30KT SFC TO 850MB WINDS HAVE DEVELOPED ALLOWING
ROBUST THETA-E ADVECTION TO OCCUR ACROSS THE REGION. MODEL CONSENSUS
IS FOR PW VALUES TO INCREASE TO NEAR 1.6 INCHES FOR AREAS ALONG AND
SOUTH OF THE NATCHEZ TRACE PKWY BY EARLY AFTERNOON...A FAR CRY FROM
THE 0.59 INCHES OBSERVED ON THE 12Z JAN SOUNDING. THE OVERALL
SYNOPTIC SETUP IS NOT THE SAME AS WE SAW YESTERDAY...AND BY NO MEANS
ARE WE EXPECTING A REPEAT PERFORMANCE OF YESTERDAYS SEVERE WEATHER
TODAY. HOWEVER...LATEST HIGH-RES/AS WELL AS NAM AND GFS GUIDANCE/
INDICATE SUFFICIENT LOW LEVEL WIND SHEAR IN VICINITY OF A
STRENGTHENING LOW LEVEL JET ACROSS SOUTHEAST/EAST MISSISSIPPI CO-
LOCATED WITH A DIURNAL MAX OF 2500-3000 J/KG OF MLCAPE WILL ALL COME
TOGETHER TO SUPPORT A RISK OF STRONG TORNADOES...MAINLY ALONG AND
EAST OF A MONTICELLO TO MACON LINE. WE HAVE GONE AHEAD AND INCLUDED
THIS AREA IN A HIGH RISK OF SEVERE WEATHER IN OUR GRAPHICAL HWO (RED
AREA)...KEEPING THE ELEVATED RISK AREA GENERALLY ALONG AND EAST OF
I-55. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE IN ALL OF THESE
AREAS...IN ADDITION TO THE TORNADO RISK. THE FLASH FLOOD WATCH WILL
ALSO BE LEFT UNCHANGED AS THE RISK FOR LOCALLY HEAVY RAINS APPEARS TO
BE CONFINED ACROSS EASTERN PORTIONS OF MS. SOME OF THE HIGH-RES
GUIDANCE OVER THE LAST FEW HOURS HAS BEEN HINTING AT THE POSSIBILITY
OF A TRAINING SET UP TO OCCUR ACROSS THE MARION/LAMAR/FORREST AND
JONES COUNTY AREAS THIS EVENING...WHICH WOULD ENHANCE THE FLASH
FLOOD RISK IN THESE AREAS UNTIL THE SYSTEM PUSHES EAST OVERNIGHT.
WE'LL BE KEEPING AN EYE ON THAT SITUATION CLOSELY TODAY. AN UPDATED
AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /BK/

&&

.AVIATION...IFR CEILINGS OCCURRING AT KGTR/KMEI AS OF 16Z WILL
IMPROVE TO VFR BY 17Z AS CLOUD DECK MIXES OUT. EXPECTED ANOTHER ROUND
OF STRONG TO SEVERE STORMS FOR I-55 CORRIDOR AND EAST WITH STRONGEST
STORMS AFFECTING KMEI/KHBG DURING THE AFTN. WILL CARRY VCTS FOR ALL
SITES BUT KGLH MAY JUST MISS THE DEVELOPMENT TO THE EAST. STORM TOPS
WILL BE UPWARDS OF 50,000 FT IN SOME CASES WITH POSSIBLE TORNADOES,
HAIL, AND TURBULENCE INVOF STORMS. SOUTH WINDS OF 10-15 KT WILL OCCUR
AHEAD OF A BOUNDARY THAT WILL MOVE THROUGH LATER TONIGHT WITH NW
WINDS OF 5-10 KT BEHIND IT WITH VFR CONDS PREVAILING THROUGH TOMORROW
MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  52  72  46 /  68  26  14   5
MERIDIAN      81  54  76  46 /  82  57  14   5
VICKSBURG     79  50  71  43 /  36  10  14   5
HATTIESBURG   81  58  79  48 /  81  41  14   5
NATCHEZ       78  51  71  44 /  39  10  14   5
GREENVILLE    76  49  69  43 /  36  10  14   5
GREENWOOD     77  48  69  43 /  62  17  14   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
     038-039-045-046-051-052-057-058-065-066-072>074.

LA...NONE.
AR...NONE.
&&

BK/JSA
Hazardous weather outlook, Apr 29, 12:56 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT TUE APR 29 2014

ARZ074-075-LAZ007-MSZ018-019-034-301800-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ027>033-036>038-042>044-048-053-054-059>061-301800-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE GOLFBALL
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ008-009-015-016-023>026-MSZ025-026-035-040-041-047-301800-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-HUMPHREYS-ISSAQUENA-
SHARKEY-WARREN-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...LIMITED
TIMING...TODAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED
HAIL...DAMAGING WINDS...TORNADOES...AND FLOODING RAINFALL ARE
LIKELY DURING THE LATE MORNING TO AFTERNOON HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ039-045-046-049>052-055>058-062>066-072>074-301800-
NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF STRONG
TORNADOES...LARGE GOLFBALL HAIL...DAMAGING WINDS...AND FLOODING
RAINFALL ARE EXPECTED DURING THE AFTERNOON TO EARLY EVENING HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 29, 12:54 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 SE COLLINSVILLE       32.45N 88.79W
04/28/2014                   LAUDERDALE         MS   PUBLIC

            NUMEROUS TREES AND POWERLINES SNAPPED ON ALLEN SWAMP ROAD
            JUST WEST OF OKATIBBEE CREEK. POSSIBLE TORNADO.

&&

19
Special weather statement, Apr 29, 2:23 PM CDT, 1 hour 27 minutes before
MSZ061-291955-
FRANKLIN MS-
223 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF BUDE AT 223 PM CDT...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9079 3150 9091 3151 9091 3161 9075
      3161 9064 3144 9063
TIME...MOT...LOC 1923Z 236DEG 27KT 3150 9076

AEC
Local storm report, Apr 29, 2:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     5 SE CLINTON            32.28N 90.28W
04/28/2014                   HINDS              MS   NWS EMPLOYEE

            A COUPLE TREES WERE UPROOTED ALONG MS HIGHWAY 18

&&

DL
Special weather statement, Apr 29, 3:47 PM CDT, 3 minutes before
MSZ049-050-056-292115-
SMITH MS-SCOTT MS-RANKIN MS-
347 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 6 MILES NORTHEAST OF JOHNS AT 347 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN EASTERN RANKIN...SCOTT AND NORTHWESTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8972 3232 8932 3210 8978 3223 9007
TIME...MOT...LOC 2047Z 238DEG 33KT 3222 8978

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.